Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have diabetes and arthritis. Taking morton, started hurting kidney. Suggest safe and effective medicine?

Answered by
Dr.
Dr. Nsah Bernard

General & Family Physician

Practicing since :2012

Answered : 1704 Questions

default
Posted on Mon, 13 May 2013 in Diabetes
Question: im 53 year old female I have diabetis and arthritis and Its all though my body.my worst pain is my lower back and my fingers.i been to lot of doctors.i have had physical threahy ,I have shots and take lortab and I did take Morton till about 5 months a go.i need a arthritis pill that want hurt my kindeys.my lab test show that the Morton is hurting kindeys a little.so what can I take that want hurt my kidneys.i hurt so much I have a hard time just simple things like house work.plese tell me what arthritis pill can I take that want my kindeys,
doctor
Answered by Dr. Nsah Bernard 4 hours later
Hello XXXXXX,

Thanks for posting on XXXXXXX

I am glad to be able to help you answer your health query.

There are several pills that can help with your arthritis and that are not nephrotoxic (i.e damage the kidney) notably common analgesia such as acetamenophen, tramadol, opiates derivatives such as codeine and other NSAID such as celecoxib, piroxicam, diclofenac, morphine derivatives etc.
If your kidneys hurt after taking morton, I suggest you see your doctor so he can get your kidneys evaluated (to see if any kidney damage) before another pill is prescribed. Most of the drugs mentioned above have little or no effect on kidneys and you can attend maximum daily dosages without affecting your kidney. I also suggest you get an actual prescription from a doctor.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Nsah Bernard 13 minutes later
I don't have kidney pain at all.it just show up in my labs a little.
doctor
Answered by Dr. Nsah Bernard 16 minutes later
Hi,

Thanks for updating,

Then the medication you were taking was nephrotoxic reason why your lab tests showed abnormal results. You just have to switch to another arthritis pills that is less nephrotoxic (I cited some few examples of the ones that could be of use to your arthritis). Some of those may come with some few side effects.
I recommend that you take those with doctor's prescriptions (withdrawal syndrome after long term use could results if any of the drugs are taken inappropriately).

Hope this helps

Dr Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Nephrotoxicity

doctor1 MD

I got MRSA from the Bair Hugg during a knee replacement , I took antibiotics for over 5 months and this was in 2015, it impaired my liver , what does it mean liver enzymes are effected? Is that what MRSA does to your liver?

doctor1 MD

I have knee swelling, fluid buildup, pain and instability, starting about three weeks ago. I have seen two doctors for this, on in ER and one in Ortho clinic at VA. Both aspirated moderate to large amt of straw colored clear fluid. Labs show...

doctor1 MD

What are common symptoms of gangrene - staph infection and tell me about the powerful antibiotic that begins with a "v" that is so damaging to the kidneys? Thank you.. XXXXXXX

doctor1 MD

My Creatinine levels are elevating each time I have blood work done (6 months) I am 75 and exercise and try to eat lots of protein and drink water. Is there a possible medication that I am taking that could cause this to develop. I am on Triamterene/Hctz Tab 37.5/25 and until I started taking them did not have an issue with creatinine levels.

doctor1 MD

Hi,

Could you please suggest the treatment of high creatinine and what can be changed in medicines ?


Diseases-

Old MI - 1992
Diabetese - 2000 onwards
Hypertension
Stroke on left side - 2006 and 2013
Urethra stricture
Left kidney is of small size by birth






Surgeries-


OIU - feb 2004
Angioplasty - may 2012
OIU - may 2013




Medicines -


Janumet 50/500 BD
GP1 BD
METOLOR XR 0.125 BD
ECOSPRIN GOLD 20 MG OD
DONEP 5 MG OD
NEXITO 10MG OD
ACITROM 3MG OD
HOMOCHEK OD
ROLIFLO 4+0.4 MG OD


Test reports -


Sample - 3rd AUG 2013


PT - 15.6 , INR - 1.35
S. CREATININE - 2.0
SUGAR FASTING - 124
SUGAR PP - 114

BLOOD PRESSURE - 110/80
WEIGHT - 80 KG
Age - 57 years

doctor1 MD

I was diagonised for T.B in chest after got positive test of Mantoux test (PPD)I am taking R-cinex 600 daily in empty stomach ,followed byBandon 40 and Pantacid 40 with breakast and Pyzine 1750mg with combutol 1400mg with lunch for the last 1month and fifteen days.What are the side effects of these drugs which I am taking and what are the precautions that I have further to take. Further for how much time I have to be on drugs

doctor1 MD

My father in law is 65 yrs old.creatinine is -3.5.it was 2.5 a month ago.potassium-4.3,liver tests and calcium normal,ESR raised.he has bilateral renal cysts,renal calculi 9.8 mm in rt kidney.there is a complication in rt cyst with septae.dr says its not malignant as no wt loss or fever is there,however mri cdnot b done properly as doc told dye is nephrotoxic used in mri.breathlessness is there.pedal oedema was there bt now ok.he is not diabetic bt hypertensive frm 3 years that also controlled.whole tests were done 1 month back only and we repeated them today creatine went up from 2.5 to 3.5,what can be done.he is taking treatment frm cardiologist.is this due to cyst or due to htn.cyst is around 40 mm in rt kidney and 32 mm in left kidney,pls tell shd we wait and watch or sm intervention is needed.